MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539220
Medical Device Problem Codes Positioning Failure (1158); Stretched (1601); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Note: this report is one of two complaints that pertain to the same event (mfr report # 3005099803-2022-07557).It was reported to boston scientific corporation that a flexima biliary stent and a jagwire was used during an endoscopic retrograde cholangiopancreatography (erc), biopsy, and plastic biliary stent placement procedure in the biliary, performed on (b)(6) 2022.During the procedure, upon deployment of the stent, when the guide catheter was pulled, the stent would not detach from the guide catheter and failed to deploy.It was noticed that the distal part of the guide catheter started to elongate and had to be cut with a wire cutter.The jagwire guidewire was also stuck.The procedure was not completed due to this event.It was reported that the patient was transferred to a different facility, incan (national cancer institute, and it was unknown if there was an intervention nor if there was a plan for reschedule to complete the procedure.There were no patient complications reported as a result of this event.A photo of the complaint device was provided and showed that the guide catheter was stretched and kinked.
 
Additional Manufacturer Narrative
Block h6: impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: the returned flexima biliary stent was analyzed, and a visual evaluation noted that a bent was found on push catheter and the suture hole was torn.The suture, guide catheter and threaded connector were not returned for analysis.A photo provided by the complaint reporter showed that the guide catheter was stretched and kinked.No other problems with the device were noted.The reported event was confirmed.Based on all the gathered information, most likely, user manipulation during preparation and/or technique performed to the delivery system caused the push catheter to kink.The user may have then experienced difficulty when retracting the guide catheter and deployment of the stent.This may have led the user to apply additional force/tension and as a consequence, the suture hole tore.Therefore, the most probable root cause is adverse event related to the procedure.
 
Event or Problem Description
Note: this report is one of two complaints that pertain to the same event (mfr report # 3005099803-2022-07652 and mfr.Report # 3005099803-2022-07557).It was reported to boston scientific corporation that a flexima biliary stent and a jagwire was used during an endoscopic retrograde cholangiopancreatography (erc), biopsy, and plastic biliary stent placement procedure in the biliary, performed on (b)(6) 2022.During the procedure, upon deployment of the stent, when the guide catheter was pulled, the stent would not detach from the guide catheter and failed to deploy.It was noticed that the distal part of the guide catheter started to elongate and had to be cut with a wire cutter.The jagwire guidewire was also stuck.The procedure was not completed due to this event.It was reported that the patient was transferred to a different facility, incan (national cancer institute, and it was unknown if there was an intervention nor if there was a plan for reschedule to complete the procedure.There were no patient complications reported as a result of this event.A photo of the complaint device was provided and showed that the guide catheter was stretched and kinked.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16044131
Report Number3005099803-2022-07652
Device Sequence Number5307094
Product Code FGE
UDI-Device Identifier08714729162537
UDI-Public08714729162537
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2025
Device Model NumberM00539220
Device Catalogue Number3922
Device Lot Number0029478563
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date12/23/2022
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale